We review our main findings on the size distribution of the largest neutral segments in a sequence of N randomly charged monomers. Upon mapping to one--dimensional random walks (RWs), this corresponds to finding the probability distribution for the size L of the largest segment that returns to its starting position in an N--step RW. Using analytical, exact enumeration, and Monte Carlo methods, we reveal the complex structure of the probability distribution in the large N limit. In particular, the size of the longest neutral segment has a distribution with a square-root singularity at \ell\equiv L/N = 1, an essential singularity at \ell = 0, and a discontinuous derivative at \ell = 1/2.
ERTAŞ, Deniz and KANTOR, Yacov (1999) "Studies on Extremal Segments in Random Sequences," Turkish Journal of Physics: Vol. 23: No. 1, Article 10. Available at: https://journals.tubitak.gov.tr/physics/vol23/iss1/10